High-dose carboplatin, cyclophosphamide, and BCNU with autologous bone marrow support: excessive hepatic toxicity.
Intensive doses of carboplatin, cyclophosphamide, and BCNU with autologous bone marrow support were given to four patients with advanced melanoma. Three developed clinically diagnosed, severe veno-occlusive liver disease, which was fatal in two cases. The dose of carboplatin (450 mg/m2) was comparable with that used in ambulatory regimens. At the doses and schedule employed, this three-drug combination produced excessive hepatic toxicity. Caution is suggested when giving carboplatin in combination with intensive doses of other chemotherapeutic agents with known hepatotoxic potential.
Jones, RB; Shpall, EJ; Ross, M; Coniglio, D; Affronti, ML; Peters, WP
Volume / Issue
Start / End Page
Pubmed Central ID
International Standard Serial Number (ISSN)
Digital Object Identifier (DOI)